Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Are Asthalin, Duolin and Budecort safe for treating asthma in a toddler?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 5428 Questions
Question
Hi ...My 2 year 11 month daughter has been diagnosed with asthama and undergoing treatment for last 7 months. Last 2 months she has got 3 asthama attacks and once she was hospitalized...Now her pediatrics has given 1 puff of Asthalin, 1 puff of Duolin every 6 hours for 7 days and 1 puff of budicort twise which will continue. Apart from that he has prescrbed Sinulair 4 (montelukas) and Nassonex nasal drop to continue...With our observation we have found her asthama attacks are coming from Allergy. Can you please advise these medicines are fine/safe for her age and for this treatment?She is already taking Asthalin and Budecort for last 6 months.
Tue, 22 May 2018 in Child Health
 
 
Answered by Dr. Sumanth Amperayani 31 minutes later
Brief Answer:
Your treatment is going on in perfect lines

Detailed Answer:
Hi.... by what you got I feel that your child has got multitriggered wheeze and the treatment is going on in perfect line.

Suggestions:
1. There are certainly alternative management therapies in allopathy now-a-days. Medicine has advanced a lot and allergic wheezing like this is 100% controllable.

2. Inhalers are the newest management strategies for this. If I were your paediatrician I would have suggested the use of Budecort metered dose inhaler (100mcg) 2 puffs twice a day through a spacer and this is for regular use for 8 weeks. Another metered dose inhaler is Levolin (Asthalin and Levolin are almost the same) and this can used as rescue therapy whenever the kid is having severe cough in spite of regular usage of Budecort. The technique is very important and very crucial for the drug to be delivered correctly to the lungs. Regularity of medicine usage also matters a lot. So do not discontinue abruptly after you notice some improvement. The technique of administering an inhaler using a spacer has to be taught to you by your doctor and these are prescription medicines. So I suggest you consult your paediatrician for this.

3. Triggers can be environmental changes/ dust/ talcum powder/ seasonal changes/ un-cleaned a/c vents/ cold weather etc....we can specifically say this is the cause - unless we observe the kid closely - best person is the parent.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.

Regards - Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,   ,   ,  

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor